I'm 35 female. I've had pruritis off and on for several years. My shins become exremely itchy with rash by heat. I've also been treated for chronic rhinitis and sinitis for 7 years. About 4 years ago I had an upper endoscopy and was diagnosed with esphogitis and gastritis. Also taking Bentyl for IBS. In that same year I started experiencing pain in my chest which a Holter monitor showed tachycardia(sinus?). Approx 4 months ago I got a rash on my cheek and one on the lower left side of my belly.They are extremely itchy. Also having intermittent flu like symptoms (bone & muscle pain)but no fever, brain fog,extreme fatigue and chronic headaches and Dermographism.After much research and being told I'm too young to have all these problems I asked my new Dermotolgist about Mastocytosis. Did a biopsy of rash on belly.Still waiting for results. He said it may or may not be Mastocytosis but I definitely have too much histamine. I'm up to 4-10mg of Atarax a day so I can function again. Still having flares though so we'll add a pill a week until we find the right dosage. So my question is what else could cause too much histamine. I'd like to take something else back to the doc since they seem to be at a loss if not Mastocytosis.
Mastocytosis comes in three forms. Most cases produce symptoms but do not shorten life expectancy. The three forms are:
Mastocytoma, a benign skin tumor.
Urticaria pigmentosa, small collections of mast cells in the skin that manifest as salmon or brown-colored patches.
Systemic mastocytosis, the collection of mast cells in the skin, lymph nodes, liver, spleen, gastrointestinal tract, and bones.
The cause of mastocytosis is unknown. People with systemic mastocytosis have bone and joint pain. Peptic ulcers are frequent because of the increased stomach acid stimulated by histamine. Many patients with systemic mastocytosis also develop urticaria pigmentosa. These skin lesions itch when stroked and may become fluid-filled.
These symptoms seem to be in line with Mastocytosis.
However if biopsy does not confirm it, then it could be due to an immune system disorder.
Thank you for your comment. I have one more question for you. I have the results from the biopsy:
Left Abdomen, 4mm punch biopsy of skin. In toto.
Ortho and parakeratosis with serum overlie and excoriated epidermis showing slight spongiosis and acanthosis. The superficial and deep dermis have a wedge-shaped perivascular and interstitial infiltrate of lymphocytes with numerous admixed eosinophils.
Skin of left abdomen:
Subacute spongiotic dermatitis with eosinophils, favor arthropod assault, see microscopic description and comment
The depth of the dermal infiltrate with numerous eosinophils ands its wedge-shape favor arthropod assault. Systemic hypersensitivity reaction is an additional consideration. Other considerations include allergic contact dermatitis and nummular dermatitis. A tryptase stain with appropriate positive and negative controls showa a slight increase in the number of dermal mast cells. However, the overall pattern of the inflammatory infiltrate favors arthropod assault.
He didn't sound convinced about the bug bite and it doesn't explain the inflammation problems everywhere else. He said between the hematologist, him and my primary (internist) one of them would figure it out. The hematologist is running another PPT as the last showed a 59 but according to the lab shouldn't be above 43. Added another 10 mg of Atarax at lunchtime for a total of 20mg at lunch and a total of 50 mg for the day. I know you said might be an immune system disorder but what tests should I ask them to do to maybe get this figured out? Please help!
I had dealt with my high histamine levels by taking S-adenosylmethionine (SAMe) which is a readily available natural supplement that has a lot of mainstream science behind it. All the articles I read said that it would take 2-3 weeks to see improvement but I noticed it starting within 24 hours. It also helps anxiety.
I am a 33 year old woman, I was diagnosed with dermographia 3 years ago and take a prescription antihistamine every day to help with symptoms. I first had skin problems in 2003, my skin would itch so badly that I would want to peel it off. It stopped for a while and reappeared again and it has been like this for 4 years, the only thing that helps take the edge off it is the antihistamine. I don't have to have scratched my skin for it to mark. My skin just starts prickling (like millions of tiny insects are crawling over it), it feels very prickly and almost like it's burning. What would be the reason for this?
Im not sure about mastocytosis but i can share that i control my rashes and high histamine from dog and dust allergies by drinking water at the right time. sounds crazy but my flared skin on legs and back was really bad. i read about this on net. 2 glasses first thing when you wake up...a glass half hour before other meals. a glass half hour before bath or shower. a glass after. this is supposed to keep cells hydrated and ease histamine and it works for me. gone from 1 - 2 atarax a day to 2 a week...also cut out red meat and processed foods like ham and. soft drinks are bad too. hope this helps you too x
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.